Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jan 3, 2019, 9:10 PM CST for Caddo County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2019, 9:10 PM CST (03:10 UTC)
- Expired
- Jan 3, 2019, 10:00 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
County Caddo County, OK
The radar
The Norman radar (KTLX), 17 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS84 KOUN 040310
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
910 PM CST THU JAN 3 2019
OKZ023>030-040400-
Grady OK-Oklahoma OK-Pottawatomie OK-Canadian OK-Caddo OK-
Cleveland OK-McClain OK-Lincoln OK-
910 PM CST THU JAN 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady...southern
Oklahoma...northwestern Pottawatomie...southern Canadian...
northeastern Caddo...northern Cleveland...northwestern McClain and
southwestern Lincoln Counties Until 1000 PM CST....
AT 908 PM CST, a heavy band of snow was located from Meeker to
Oklahoma City to Tuttle. Snowfall rates of at least two inches per
hour are expected. A narrow swath of significant snowfall
accumulations over 6 inches are possible.
HAZARDS INCLUDE...
Significantly reduced visibility...
Snow covered roads...
Possible damage to tree limbs due to the weight of the snow...
LAT...LON 3561 9683 3559 9708 3552 9765 3542 9834
3514 9839 3515 9798 3531 9749 3538 9703
3546 9675
TIME...MOT...LOC 0303Z 91DEG 5KT 3551 9689 3546 9750 3541 9759 3529
9780
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jan 3, 6:21 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 3, 6:21 PM CST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
621 PM CST Thu Jan 3 2019
...Update...
&&
.DISCUSSION...
Previous forecast remains on track. Water vapor channel clearly
shows closed low centered just southwest of Ardmore, along or just
barely south of the Red River. Over the last few hours, IR showed
some enhancement indicating weak convective elements within
diffluent flow regime across roughly the southwest quadrant of
Oklahoma. The tendency through the evening may be toward an
increase in mesoscale banding, although a more classic
consolidated heavy snow band associated with strong frontogenesis
doesn't appear to happen in this particular setup. A couple of
small bands have formed over south-central Oklahoma from near
Ardmore to just north of Waurika, and across southern Grady and
Caddo counties. An increase in Kdp values within the dendritic
growth zone has been observed with these bands which suggests
snowfall rates may be increasing.
Further north near the I-40 corridor, a more coherent area of
light to moderate snow has formed and even within this area
visibilities at ASOS/AWOS sensors have briefly dropped to 1/2
mile. An additional 1-2 inches with possibly locally 3-4 inches
seems probable where 1) banding occurs and 2) temperatures are
supportive, but several areas are just above freezing and this may
limit accumulation despite decent rates. Thermal profiles suggest
a trend back toward rain/freezing rain at least mixing in late
this evening or early tonight as the cold core moves east away
from the area and temperatures around 925-mb warm to above
freezing.
Across northern Oklahoma where temperatures have been near or
just above freezing, rain/freezing rain is the dominant precip
type with perhaps some sleet. This is due to relatively warmer
temperatures in the 900-750-mb layer, relative to further south
closer to the deep closed low.
BRB
&&
.PREV DISCUSSION... /issued 514 PM CST Thu Jan 3 2019/
DISCUSSION...
00Z TAF discussion.
AVIATION...
Upper low will continue to shift slowly east along the Red river
this evening with a wintry mix impacting most sites through the
04-06Z timeframe. This will create and keep all sites with
MVFR/IFR conditions through this evening. Should see some
improvements in sfc conditions after with a continuation of IFR
ceilings through 14/15Z Friday. Skies expected to clear from west
to east with VFR at all sites by 15Z
PREV DISCUSSION... /issued 342 PM CST Thu Jan 3 2019/
DISCUSSION...
The upper-level low that has brought various kinds of winter
weather to Oklahoma and north Texas was centered near Waurika at
3:30 pm. Isentropic lift ahead and north of the system was
producing areas of rain and freezing rain, occasionally mixed with
sleet and snow, with the heaviest precipitation indicated from
north of Holdenville northwest toward Enid. With temperatures near
freezing, ice accumulation will not be as efficient as it would be
with slightly cooler temperatures, but there are still reports of
tree branches falling from the weight of the ice. Farther
west/southwest, the temperature profile supports snow. Continuing
snowfall into the evening is expected near the Red River. The
winter weather warnings and advisories have been adjusted to
account for current expectations. In between these areas, a dry
slow has brought precipitation to a temporary end from near Durant
to the Oklahoma City area. This area should fill in later this
evening as the drier air gets squeezed between the two areas of
lift.
After the storm exits the region tomorrow morning, we expect the
areas with significant coverage of snow and ice to warm much more
slowly than surrounding areas, despite substantially warmer air
aloft.
Under clear skies with light winds, snow-covered areas are
likely to experience areas of fog tomorrow night, and another
not-quite-as-warm-as-the-neighbors day on Saturday. Since mid/
upper-level heights rise substantially after today, the warmup
will be relatively quick, so effects of snow and ice should be
minimal by Sunday.
Another system is forecast to move through the region on Monday,
which may bring a few showers, but temperatures are expected to
be above freezing with this precipitation area. A rather mild week
will follow, with minimal chances for rain until the end of the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 33 27 42 29 / 90 90 0 0
Hobart OK 33 25 49 26 / 100 70 0 0
Wichita Falls TX 33 29 48 29 / 90 60 0 0
Gage OK 34 25 54 28 / 60 40 0 0
Ponca City OK 35 26 49 27 / 80 50 0 0
Durant OK 38 33 54 33 / 100 60 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 AM CST Friday for OKZ005>008-
010>013-019-020-025-026-028>032-040>043-046.
Winter Storm Warning until 6 AM CST Friday for OKZ009-014>018-
021>024-027-033>039-044-045.
TX...Winter Weather Advisory until 6 AM CST Friday for TXZ083>085-087-
088.
Winter Storm Warning until 6 AM CST Friday for TXZ086-089-090.
&&
12/30Hazardous weather outlook, Jan 3, 12:11 PM CST, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CST Thu Jan 3 2019 OKZ004>048-050>052-TXZ083>090-041815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CST Thu Jan 3 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Winter Weather... A winter storm is moving across southern Oklahoma and north Texas. Snow, sleet, rain, and freezing rain will be possible, but snow and rain will be the main precipitation types. Portions of western, central and southern Oklahoma may receive a total of 4 to 6 inches with locally higher amounts possible. Lighter amounts are expected across far northern and southeast Oklahoma. Little additional accumulation of ice from freezing rain is expected. The precipitation will end from west to east later today and most of the precipitation will end by sunrise Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jan 3, 6:33 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CST THU JAN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM SNOW 3 NW WARR ACRES 35.56N 97.66W
01/03/2019 M1.2 INCH OKLAHOMA OK TRAINED SPOTTER
MEASURED ON A SNOW BOARD NEAR NORTHWEST EXPRESSWAY AND
COUNCIL.
&&
BRBLocal storm report, Jan 3, 7:55 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST THU JAN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM SNOW CRESCENT 35.95N 97.59W
01/03/2019 M5.0 INCH LOGAN OK PUBLIC
&&
FMLocal storm report, Jan 3, 8:07 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CST THU JAN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 1 E TINKER AIR FORCE BA 35.42N 97.37W
01/03/2019 M4.0 INCH OKLAHOMA OK PUBLIC
&&
FMLocal storm report, Jan 3, 8:24 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CST THU JAN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM SNOW 1 E TINKER AIR FORCE BA 35.42N 97.37W
01/03/2019 M5.0 INCH OKLAHOMA OK PUBLIC
&&
FMLocal storm report, Jan 3, 8:56 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CST THU JAN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW 1 E TINKER AIR FORCE BA 35.42N 97.37W
01/03/2019 M5.0 INCH OKLAHOMA OK PUBLIC
COMBINATION OF WET SNOW AND ICE IS BREAKING TREE LIMBS
NEAR SE 59TH AND POST ROAD.
&&
FMSpecial weather statement, Jan 3, 9:10 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
910 PM CST THU JAN 3 2019
OKZ023>030-040400-
Grady OK-Oklahoma OK-Pottawatomie OK-Canadian OK-Caddo OK-
Cleveland OK-McClain OK-Lincoln OK-
910 PM CST THU JAN 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady...southern
Oklahoma...northwestern Pottawatomie...southern Canadian...
northeastern Caddo...northern Cleveland...northwestern McClain and
southwestern Lincoln Counties Until 1000 PM CST....
AT 908 PM CST, a heavy band of snow was located from Meeker to
Oklahoma City to Tuttle. Snowfall rates of at least two inches per
hour are expected. A narrow swath of significant snowfall
accumulations over 6 inches are possible.
HAZARDS INCLUDE...
Significantly reduced visibility...
Snow covered roads...
Possible damage to tree limbs due to the weight of the snow...
LAT...LON 3561 9683 3559 9708 3552 9765 3542 9834
3514 9839 3515 9798 3531 9749 3538 9703
3546 9675
TIME...MOT...LOC 0303Z 91DEG 5KT 3551 9689 3546 9750 3541 9759 3529
9780
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 9:21 PM CST | River Flood Warning | OUN | Atoka | 56 hr |
| Jan 3, 10:13 PM CST | Special Weather Statement | OUN | Lincoln, Oklahoma | 62 min |
| Jan 4, 8:06 AM CST | River Flood Warning | OUN | Cotton | 34 hr |
Nearby
Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.